Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please advise me on this risky situation, should i get a PCR.
May 20, 2012

Dr David Wohl, My 3 year old had a blood contamination incident and that is the reason i am very much worried is that she is falling sick all the time. It was a very unfortunate and a risky blood contamination incident in the genetic clinic.

After that incident she is continously falling sick once or twice very month with runny nose, cold, cough and sometimes fever. It has been close to one year now and we are dealing with the same situation day in and day out. Before the incident i rarely remember taking her to the doctor once every 6 month.

After three days after the day of the blood contamination incident, she had high running nose, cough, and after seven days after the blood was drawn, she has high fever from the past four days including the running nose and cough, and is taking ibuprofen to control the temperature, and an antibiotic as well.

She uses Albuterol, budesonide(oral inhalers) in her nebulizer and some antiboitics(if she has fever), she takes Nasonex shots, and she uses Waldryl allergy and Zyrtec.

My pediatrician because of the blood contamination incident, got her tested for Hep A, Hep B, Hep C and HIV after 5 months 20 days after the incident.

Now she is 4 years old.

My question to you doctor is do you think using these medications either budesonide or those antibiotics or those Nasonex shots or Waldryl,Zyrtec.

Do these medications or treatments cause a wrong HIV antibody test result or a delay. Would that in any way affect my test results/ antibody production?

They did a western blot for HIV without doing an elisa, it was negative.

1) Does budesonide have any effect on her Hepatitis A,B,C antibody test or her HIV antibody test result by delaying or hiding the antibodies? 2) The HIV antibody test(Western Blot) and the Hep A, Hep B, Hep C antibody test was done 5 months 20 days after the exposure. Is that enough window period considering she is a 3 and half year old. or do kids have longer window periods. I see everywhere for adults the window period is 3 months, and am not sure about the 3 year kid. 3) Does any antibiotics(i don't remember which antibiotics she used) have any effect on her HIV antibody test result or her Hep A, Hep B, Hep C antibody test results by delaying or hiding the antibodies. 4) Does any of her immunizations have any effect on the HIV antibody or Hep A, Hep B, Hep C test result?. She got her 3 year immunizations five months before the HIV antibody test. 5) Does her Nasonex(steroid) or waldryl alergy or zyrtec/singular have any effect on her HIV antibody test result or the Hep A, Hep B, Hep C antibody test result?

Response from Dr. Wohl

I am unsure what this incident was but sounds like the clinicians were concerned enough to test her for infections. Testing after only 20 days is not sufficient. Her medications are not an issue and would not mask HIV infection.

She needs to get retested for HIV. She also needs a more comprehensive work up for her illnesses which could be related to many other diseases. If her HIV antibody testing is negative then she is HIV-negative and you should move on to consider other conditions. Good luck

DW



Previous
I could really use some help!
Next
pregnant mother very worried.. please answer me asap..

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement